Call for Paper - November 2022 Edition
IJCA solicits original research papers for the November 2022 Edition. Last date of manuscript submission is October 20, 2022. Read More

A New Numerical Approach for Solving Fractional Bagley-Torvik Equation

Print
PDF
International Journal of Computer Applications
Foundation of Computer Science (FCS), NY, USA
Year of Publication: 2017
Authors:
Gül Gözde Biçer Şarlak, Ayşe Anapali, Mustafa Gülsu
10.5120/ijca2017915771

Gözde Biçer Gül Şarlak, Ayşe Anapali and Mustafa Gülsu. A New Numerical Approach for Solving Fractional Bagley-Torvik Equation. International Journal of Computer Applications 178(2):55-59, November 2017. BibTeX

@article{10.5120/ijca2017915771,
	author = {Gül Gözde Biçer Şarlak and Ayşe Anapali and Mustafa Gülsu},
	title = {A New Numerical Approach for Solving Fractional Bagley-Torvik Equation},
	journal = {International Journal of Computer Applications},
	issue_date = {November 2017},
	volume = {178},
	number = {2},
	month = {Nov},
	year = {2017},
	issn = {0975-8887},
	pages = {55-59},
	numpages = {5},
	url = {http://www.ijcaonline.org/archives/volume178/number2/28650-2017915771},
	doi = {10.5120/ijca2017915771},
	publisher = {Foundation of Computer Science (FCS), NY, USA},
	address = {New York, USA}
}

Abstract

In this paper, we present a method which is based on Bernoulli Collocation Method to give approximate solution of the Bagley-Torvik equation. The Bagley-Torvik equation is transformed into a system of algebraic equations by this method and this algebraic equations are solved through by assistance of Maple 2016. Further some numerical examples are given to illustrate and establish the accuracy and reliability of the proposed algorithm.

References

  1. K. Diethelm, The analysis of fractional differential equations, Springer-Verlag, Berlin Heidelberg, 2010.
  2. I. Podlubny, Fractional differential equations. New York: Academic Pres, 1999.
  3. K. Diethelm, N.J. Ford, Numerical solution of the Bagley–Torvik equation, BIT 42 (2002) 490–507.
  4. P. J. Torvik and R. L. Bagley, On the appearance of the fractional derivative in the
  5. behavior of real materials, J. Appl. Mech. 51 (1984) 294–298
  6. K. Miller, B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons Inc., New York, (1993).
  7. J. Deng, L. Ma, Existence and uniqueness of solutions of initial value problems for nonlinear fractional differential equations, Appl. Math. Lett. 23 (2010) 676–680.
  8. Y. Luchko and R. Gorenflo, An operational method for solving fractional differential equations with the Caputo derivatives, Acta Math. Vietnamica 24 (1999) 207–233.
  9. S. Saha Ray, On Haar wavelet operational matrix of general order and its application for the numerical solution of fractional Bagley Torvik equation, Appl. Math. Comp., 218 (2012) 5239-5248.
  10. E.H. Doha, A.H. Bhrawy, S.S. Ezz-Eldien, A Chebyshev spectral method based on operational matrix for initial and boundary value problems of fractional order, Comp. Math. Appl. 62 (2011) 2364–2373.
  11. Y. Hu, Y. Luo, Z. Lu Analytical solution of the linear fractional differential equation by Adomian decomposition method, J. Comp. Appl. Math. 215 (2008) 220- 229.
  12. O. Abdulaziz, I. Hashim, S. Momani, Solving systems of fractional differential equations by homotopy-perturbation method, Physics Letters A, 372 (2008) 451–459.
  13. Q.M. Al-Mdallal, M. I. Syam, M.N. Anwar, A collocation-shooting method for solving fractional boundary value problems, Com. Non. Sci Numer Sim. 15(12) (2010) 3814–3822.
  14. E. A. Rawashdeh, Numerical solution of fractional integro-differential equations by collocation method, Appl. Math. Comput. 176 (2006) 1–6.
  15. K.Diethelm, N.J. Ford, Numerical solution of the Bagley-Torvik Equation, Swets & Zeitlinger 42(3) (2002) 490–507.
  16. A. Saadatmandi, M. Dehghan, A new operational matrix for solving fractional order differential equations, Comp. Math. Appl. 59 (2010) 1326-1336.
  17. S. Momani, Z. Odibat, Numerical comparison of methods for solving linear differential equations of fractional order, Chaos, Solitons & Fractals 31 (2007) 248

Keywords

Bagley-Torvik equation, fractional differantial equation, Bernoulli Collocation, approximate solution.